Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I've been taking 3 alieve a day, and it's not helping hte pain in my knee, if i go to the doctor for pain meds, is the first thing he's going to prescribe is vicodin, because that makes me nacious and i hate it.

 
Anonymous

Asked by Anonymous at 11:55 AM on Mar. 27, 2010 in Health

This question is closed.
Answers (8)
  • Well, do you know what the issue with your knee is? If it's inflamation aleve won't do a darn thing, it's NOT an anti-inflamitory. Try motrin or tylenol for that!
    Mom2Jack04

    Answer by Mom2Jack04 at 12:11 PM on Mar. 27, 2010

  • tell him it makes you nasous, and he will probably give you soemthing different
    Jessica1991

    Answer by Jessica1991 at 12:04 PM on Mar. 27, 2010

  • Tell him it makes you nauseous and make him find a better solution, you are in charge of your body and just because he is a doctor, doesn't mean you have no say.


    I took my son once and the ped. was just blindly going to hand him more antibiotic...I told her, no..he just had them. Finally she listened and realized...he was given an overdose already. So, she had to prescribe the probiotic/stomach enzyme to put back in his stomach. If I hadn't forced her to listen...my son would have been WAY worse off.
    BradenIsMySon

    Answer by BradenIsMySon at 12:06 PM on Mar. 27, 2010

  • How long have you had the pain? How bad is it? Have you had xrays/mris to check for soft tissue or joint damage? If you have had knee pain for a while, otc pain meds and hot packs etc aren't helping, you need to go to the doctor to get your knees checked out for any damage, and shame on the doctor if he doesn't check. And vicodin is going to be one of the last apin meds a good doctor will prescribe; they will start you off with milder stuff first. If it gets to you needing vicodin, you need more than just meds- you need physical therapy and possibly surgery. Is the doctor a GP or orthopedic specialist?
    preacherskid

    Answer by preacherskid at 12:12 PM on Mar. 27, 2010

  • Sorry, I meant cold packs to reduce inflammation. I second Mom2Jack- if your knee is inflamed and you haven't tried an anti-inflammatory yet, you need to. If you have and it didn't work, the doctor needs to look at your knee and find out why it is hurting.
    preacherskid

    Answer by preacherskid at 12:14 PM on Mar. 27, 2010

  • First of all Aleve will cause stomach problems. It causes bleeding of the stomach actually. Second of all, why don't you go to the Doctors and try to find out why your knee is hurting, instead of seeking meds for it. You need to be looking at physical therapy, possible surgery, or other means of treatment... not meds.
    Anonymous

    Answer by Anonymous at 12:31 PM on Mar. 27, 2010

  • Yeah I didn't say more earlier because i had to leave. I can understand if you haven't gotten it looked at but you really should, even if you don't have insurance. I have two bad knees. I have a torn ligament in one and torn cartilidge in the other and I wasn't insured during one of the injuries. But MRI's in both cases found the cause and then I was able to have proper treatment. With physical therapy (and it was about $50 a session when I wasn't insured, BUT the PT gave me exercises I could do at home to save money) both injuries are better....though neither will be completely healed. I maybe only have pain in the ligament injury about twice a year during really wet weather and i've been told i'll probably have arthritis in both whren i'm older.

    But knowing what the problem was, was crucial to knowing what to do and what to take for them.
    Mom2Jack04

    Answer by Mom2Jack04 at 12:55 PM on Mar. 27, 2010

  • I've got knee issues too (floating knee caps is the layman's term for what I have). Anyway, I agree with the others that if you don't know what's wrong, see if you can nail that down first because there's almost always some sort of treatment that can at least make you better (probably not 100%, but significantly better so you don't have to worry so much about medicine).

    As far as medications go, you can talk to your doctor about what works and what doesn't work for you. My doctor and I tried a couple of different things before we really nailed down which medication worked best for me without making me feel too sleepy. I've had treatments though, and heck of a lot of years just learning which sort of shoes make me hurt more, so I don't need medicine very often any more.
    Anonymous

    Answer by Anonymous at 10:02 PM on Mar. 27, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN